Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Quality Of Life With Neuropathy Pain

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

what do you do to eliminate neuropathy?

Dr. Bob,I am suffering from terrible neuropathy and it is really disrupting my quality of life. It makes me more than just simply fatigued. It makes me tired to try to keep fighting and that's not acceptable, wouldn't you say?Dr. Bob, I...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello James,Sorry to hear you are having such difficulties! I wish I had an easy answer for you, but I don't. Neuropathy is nerve damage that can cause numbness, burning, tingling, and pain in the hands and feet. In those of us that are... Read more »

failing regimen and poor quality of life

I tested positive for hiv in august 1995. Baseline t-cells 210, vl 1100. Started azt monotherapy. After three months t-cells dropped to less than 100. Switched to d4t monotherapy. T-cells increased to 350, vl undetectable. Five months later, 3tc...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
I can understand why; it sounds like you have been through an awful lot. Viread, Sustiva and Ziagen sound like a pretty good regimen for you (especially given your limited options) since it is generally pretty well tolerated (if you don't get a... Read more »

Side effect/Quality of life

Dear Dr Bob and Dr. Whol,I just read your responses from September. 21, 2006 concerning longevity and side effects such as lipodystrophy and lipoatrophy. As you stated the new crop of drugs are potent - but tolerable is in the eye of the beholder....
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello, Jim,Your story brings up an excellent and often overlooked reality: even with the significant improvements in HIV management of recent years, coexisting with HIV is not picnic.Sorry to hear you've had such a rocky clinical course.Two... Read more »

Quality of life for long-term HIV+ Persons. What to expect if diagnosed with multple HIV related illnesses?

I have been HIV+ for about 10 years now. Ive been on several different medication regimes, since I was first diagnosed, and my counts have all been excellent over the years (CD4 above 400 and Viral load undetectable). Ive also had the same Doctor...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The Side Effect of therapy forum is focused on brief discussions of side effects of specific HIV medication. In general there is continued concern that long term infection with HIV can lead to premature aging and maybe associated with a wide range... Read more »
Connect With Others

Neuropathy Question.

Posted by Anonymous, 1 Reply
Hi all. Scott here. Am very new to this forum. I posted this in the recently infected forum but I think this is where it should be. I'm very recently diagnosed. Exposed just over 3 months ago. 3 weeks after infection (amongst all the other... Read more »

Neuropathy??? maybe. Your thoughts?

Posted by Anonymous, 4 Replies
Hi guys. Scott here. Am very new to this forum. I'm very recently diagnosed. Exposed just over 3 months ago. 3 weeks after infection (amongst all the other symptoms) I got tingling in my hands, then an all over hypersensitivity sensation (like... Read more »

Lipodystrophy or Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »